Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 11, 2013, 4:45 PM EDT for Nassau County, Suffolk County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2013, 4:45 PM EDT (20:45 UTC)
- Expired
- May 11, 2013, 5:30 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 43 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364
WUUS51 KOKX 112045
SVROKX
NYC059-103-112130-
/O.NEW.KOKX.SV.W.0007.130511T2045Z-130511T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
445 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NASSAU COUNTY IN SOUTHEAST NEW YORK...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 530 PM EDT...
* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NORTHPORT TO LIDO BEACH...OR ALONG A LINE EXTENDING FROM
NORTHPORT TO LONG BEACH...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MASSAPEQUA...DIX HILLS...AMITYVILLE...COMMACK...DEER PARK...
LINDENHURST...BABYLON...GILGO STATE PARK...SMITHTOWN...BRENTWOOD...
HAUPPAUGE...BAY SHORE...STONY BROOK...ISLIP...PORT JEFFERSON...
CAPTREE STATE PARK...CENTEREACH...RONKONKOMA...ROBERT MOSES STATE
PARK...MOUNT SINAI...FARMINGVILLE...HOLBROOK...CORAM...SAYVILLE...
ROCKY POINT...MIDDLE ISLAND...MEDFORD...PATCHOGUE...WADING RIVER...
SHIRLEY...MASTIC BEACH...MASTIC...MANORVILLE...DAVIS PARK...CENTER
MORICHES...CALVERTON...BROOKHAVEN NATIONAL LABORATORY AND YAPHANK
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4060 7374 4061 7375 4092 7357 4090 7349
4093 7351 4095 7348 4091 7341 4096 7339
4093 7335 4094 7328 4091 7322 4093 7316
4097 7317 4098 7312 4098 7272 4074 7281
4062 7321 4063 7335 4060 7346 4058 7376
TIME...MOT...LOC 2045Z 264DEG 30KT 4096 7330 4057 7356
$$
JM1 follow-up statement
364
WWUS51 KOKX 112121
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
521 PM EDT SAT MAY 11 2013
NYC059-103-112130-
/O.CAN.KOKX.SV.W.0007.000000T0000Z-130511T2130Z/
SUFFOLK NY-NASSAU NY-
521 PM EDT SAT MAY 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR NASSAU AND SUFFOLK COUNTIES IS
CANCELLED...
THE LINE OF THUNDERSTORMS HAS WEAKENED BELOW SEVERE LEVELS.
LAT...LON 4060 7374 4061 7375 4092 7357 4090 7349
4093 7351 4095 7348 4091 7341 4096 7339
4093 7335 4094 7328 4091 7322 4093 7316
4097 7317 4098 7312 4098 7272 4074 7281
4062 7321 4063 7335 4060 7346 4058 7376
TIME...MOT...LOC 2120Z 264DEG 30KT 4099 7292 4060 7318
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:09 PM EDT, 36 minutes earlier.
Area forecast discussion, May 11, 4:09 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 409 PM EDT SAT MAY 11 2013 .SYNOPSIS... A SLOW MOVING COLD FRONT OVER EASTERN PENNSYLVANIA WILL APPROACH THIS EVENING AND THEN CROSS THROUGH THE REGION OVERNIGHT INTO EARLY SUNDAY MORNING. HIGH PRESSURE OVER THE MID SECTION OF THE COUNTRY ON SUNDAY BUILDS TOWARD THE EASTERN SEABOARD THROUGH THE MIDDLE OF THE UPCOMING WEEK. ANOTHER FRONTAL SYSTEM MOVES IN AND WEAKENS MID TO LATE THIS WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY/... A BOWING LINE SEGMENT IS CURRENTLY PROGRESSING ALONG AND AHEAD OF A PRE FRONTAL TROF ACROSS THE NYC METRO AREA. A LARGE LINE OF SHOWERS AND THUNDERSTORMS EXTENDS NORTH UP INTO THE LOWER HUDSON VALLEY. THIS AREA WILL PROGRESS EAST THROUGH EARLY THIS EVENING WITH BRIEF HEAVY DOWNPOURS AND GUSTY WINDS. ISOLATED SEVERE CONVECTION IS POSSIBLE WITH THE PRIMARY THREAT BEING DAMAGING WINDS FROM BOWING LINE SEGMENTS. AN AXIS OF MODERATE TO HIGH INSTABILITY EXTENDS NORTH ACROSS NJ AND INTO THE LOWER HUDSON VALLEY WITH MU CAPES OF 1000-1500 J/KG. SOME BREAKS IN THE OVERCAST EARLIER ALLOWED FOR FURTHER DESTABILIZATION OF THE AIR MASS WITH HIGHS APPROACHING THE MID 70S AND DEW POINTS IN THE LOWER 60S. THIS AREA WILL LIKELY WEAKEN AS IT MOVES EAST OF THE NYC METRO AREA WHERE THE ONSHORE FLOW IS PROVIDING FOR A MORE STABLE AIR MASS. THAT BEING THE CASE...THERE ARE STILL ENOUGH INGREDIENTS FOR GUSTY WINDS AND HEAVY RAIN TO SPREAD ACROSS LI/SRN CT LATE THIS AFT. SHOWERS WILL LINGER FOR MUCH OF THE NIGHT AS THE COLD FRONT WILL BE SLOW TO WORK EAST AS THE UPPER LOW CONTINUES TO DIG SE ACROSS THE GREAT LAKES. THERE ARE ALSO SOME UPPER JET DYNAMICS THAT WILL EVENTUALLY LEAD TO A WAVE FORMATION ALONG THE FRONT AS IT WORKS EAST OF THE AREA TOWARD DAYBREAK. THIS WILL LIKELY KEEP SHOWERS ACROSS EASTERN LI AND SE CT INTO THE MORNING HOURS. RAINFALL AMOUNTS WILL AVERAGE ABOUT HALF AN INCH AS THE STRONGEST CONVECTION LIFTS NE AT 45 MPH. AREAS OF FOG ARE LIKELY TO DEVELOP LATE THIS EVENING AND INTO THE OVERNIGHT AS WINDS DIMINISH WITH THE FRONTAL BOUNDARY MOVING ACROSS THE AREA. LOCALLY DENSE FOG IS POSSIBLE...ESPECIALLY ACROSS EASTERN LI AND CT WHERE ADVECTION STRATUS/FOG IS POSSIBLE OFF THE MARINE WATERS. OVERNIGHT LOWS WILL BE IN THE LOW TO MID 50S...WHICH IS SEVERAL DEGREES ABOVE NORMAL. USED A BLEND OF THE MET/MOS GUIDANCE. && .SHORT TERM /6 AM SUNDAY THROUGH 6 AM MONDAY/... LINGERING SHOWERS ACROSS EASTERN LI AND SE CT ASSOCIATED WITH A POSSIBLE FRONTAL WAVE SHOULD COME TO AN END SUN MORNING. STRONG COLD ADVECTION AND GUSTY WEST WINDS ON THE BACKSIDE OF THE DEPARTING FRONTAL SYSTEM MAY PRODUCE GUSTS UP TO 30 MPH IN THE AFT. THERE WILL BE A FEW INSTABILITY CLOUDS IN THE AFT...OTHERWISE BECOMING MOSTLY SUNNY. DAYTIME HIGHS WILL TOP OUT NEAR SEASONABLE LEVELS IN THE MID TO UPPER 60S. MUCH COOLER AIR WILL WORK INTO THE REGION SUN NIGHT WITH LOWS FALLING INTO THE UPPER 30S WELL NORTH AND WEST...TO THE LOW TO MID 40S ELSEWHERE. THE AIR MASS SHOULD BE DRY AND MIXED ENOUGH WITH WESTERLY WINDS TO INHIBIT FROST FORMATION. SOME OF THE NORMALLY COOLER...SHELTERED LOCATIONS THOUGH MAY SEE SOME PATCHY FROST. THESE LOWS ARE ABOUT 8 TO 10 DEGREES BELOW NORMAL. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... WE START OUT WITH A DEEP UPPER LEVEL TROUGH ACROSS THE NORTHEAST. THE CENTER OF THIS WILL BE IN QUEBEC. A STRONG MERIDIONAL JET OF 80-130 KT WILL BE SHIFTING FARTHER OFFSHORE AS THE AXIS MOVES ACROSS MONDAY NIGHT. A WEAK SURFACE TROUGH WILL BE MOVING ACROSS AT THE SURFACE. WE WILL BE ON THE WESTERN SIDE OF THE TROUGH WITH ANOTHER JET STREAK MOVING IN TUESDAY AND TUESDAY NIGHT. AT THE SURFACE...THE NORTHERN EDGE OF HIGH PRESSURE MOVES ACROSS. MORE OF A QUASI-ZONAL AND LESS AMPLIFIED FLOW SETS UP WITH THE UPPER LEVEL JET LIFTING FARTHER NORTH FOR THE REMAINDER OF THE LONG TERM PERIOD GOING INTO EARLY NEXT WEEKEND. HIGH PRESSURE SETTLES SOUTHEAST OF THE REGION OFFSHORE GOING INTO WEDNESDAY...WITH ANOTHER WARM FRONT APPROACHING IN THE AFTERNOON TO EVENING. THE FRONTAL SYSTEM ASSOCIATED WITH THIS WEAKENS AND BECOMES RATHER DIFFUSE IN THE MSLP ANALYSIS. THE SYSTEM LOOKS TO STALL AND WEAKEN WITH WEAK HIGH PRESSURE EMERGING BY NEXT SATURDAY. IN TERMS OF WEATHER...A SLIGHT CHANCE OF SHOWERS MONDAY INTO MONDAY EVENING. THEN DRY THROUGH EARLY WEDNESDAY AFTERNOON. PRETTY LOW TEMPS MON NIGHT...IN THE 30S TO LOWER 40S. INTERIOR AND RURAL PLACES HAVE TEMPS DROP TO AROUND FREEZING WITH THEREBY FROST POTENTIAL WITH SOME POSSIBILITY FROST AS WELL TUES NIGHT. THEREAFTER...A CHANCE OF SHOWERS WILL REMAIN THROUGH FRIDAY. MAX TEMPS GENERALLY TREND FROM BELOW NORMAL MON-TUE TO NEAR TO A LITTLE BELOW NORMAL WED AND NEAR TO ABOVE NORMAL TOWARDS THE END OF THE WEEK. NORMAL MAX TEMPS THIS TIME OF YEAR ARE GENERALLY IN THE UPPER 60S TO NEAR 70. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... A COLD FRONT OVER CNTRL PA WILL SLOWLY TRACK THRU THE REGION TNGT. SHRA AND TSTM WILL DEVELOP AHEAD OF THE FRONT THIS AFTN AND EVE. MAINLY MVFR CIGS PRIOR TO DEVELOPMENT. A CLEAR SLOT OVER NJ MAY BRING VFR 18-20Z AT TIMES KEWR/KTEB IN THE ABSENCE OF CONVECTION. REGENERATION OF ADDITIONAL SHRA POSSIBLE AFT 00Z AS THE FRONTAL FORCING WILL STILL BE W OF THE AREA. AFTER MAIN WAVE OF ACTIVITY...IFR POSSIBLE IN RESIDUAL LOW CIGS AND BR. VFR BEHIND THE FROPA SUN MRNG. WINDS AROUND 15-20KT THIS AFTN WITH DIRECTION IN THE 230-190 TRUE RANGE. SOME HIGHER GUSTS AND VRB DIRECTION IN ANY TSTMS. WINDS LIGHTEN INVOF THE FRONT...WITH SOME VRB DIRECTION POSSIBLE DUE TO SMALL SCALE EFFECTS LEFT BEHIND FROM CONVECTION. WINDS INCREASE OUT OF THE WNW THRU THE DAY ON SUN. SUSTAINED NEAR 20KT IN THE AFTN. .OUTLOOK FOR 18Z SUNDAY THROUGH WED... .SUN AFTN...VFR WITH WNW WINDS 20-25KT. .SUN NGT...VFR WITH WNW WINDS 10-20KT. .MON...VFR. W WINDS 10-15G15-20KT. .TUE...VFR. .WED-THU...MVFR OR LOWER POSSIBLE INVOF A WARM FRONT. && .MARINE... A SCA WILL REMAIN UP FOR THE OCEAN WATERS DUE TO WAVES GENERATED BY THE SOUTHERLY FLOW THIS AFT. THE FLOW WILL THEN DIMINISH THROUGH THE OVERNIGHT AS THE COLD FRONT MOVES ACROSS THE AREA. SEAS THOUGH WILL BE SLOW TO SUBSIDE AND MAY ONLY BRIEFLY DROP BELOW 5 FT SUN MORNING. BEHIND THE COLD FRONT...A STRONG WEST FLOW WILL DEVELOP WITH SEAS AND WINDS RETURNING TO SCA CRITERIA BY SUN AFT...SEAS OF 3 TO 6 FT AND GUSTS UP TO 30 KT. STRONG WEST WINDS WILL LINGER INTO SUN NIGHT. THUS...THE SCA WILL BE IN EFFECT THROUGH SUN NIGHT. THE HARBOR...BAYS AND LI SOUND WILL BE CLOSE ON THE WIND GUSTS SUN AFT AND THE SCA MAY NEED TO BE EXPANDED TO COVER THESE AREAS. STARTING OUT LONG TERM...SOME HIGHER SEAS OF 4 TO 5 FT ACROSS THE EASTERN OCEAN WATERS MON AND MON NIGHT. SUB SCA THEREAFTER THROUGH WED BUT 5 FT SEAS WILL BRING A RETURN TO SCA CONDITIONS WED NIGHT THROUGH FRI. && .HYDROLOGY... QPF OF 1/2 TO AROUND 1 INCH IS EXPECTED THROUGH TONIGHT. LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN STRONGER CONVECTION. THERE IS THE POTENTIAL FOR URBAN AND POOR DRAINAGE FLOODING IN ANY HEAVIER CONVECTION. NO SIGNIFICANT WIDESPREAD PRECIP EXPECTED MONDAY THROUGH WEDNESDAY. FOR WEDNESDAY NIGHT THROUGH FRIDAY...MORE WIDESPREAD SHOWERS ARE FORECAST. AT THIS TIME...THERE IS TOO MUCH UNCERTAINTY TO FORECAST EXACT AMOUNTS FOR THIS EVENT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ350-353-355. && SYNOPSIS...JM/DW NEAR TERM...DW SHORT TERM...DW LONG TERM...JM AVIATION...JMC MARINE...JM/DW HYDROLOGY...JM/DW
Hazardous weather outlook, May 11, 5:23 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 523 AM EDT SAT MAY 11 2013 ANZ335-338-CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075- 176>179-121000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 523 AM EDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON MAY PRODUCE WIND GUSTS APPROACHING SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-355-CTZ007-008-011-012-NYZ078>081-121000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 523 AM EDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 11, 3:01 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
301 PM EDT SAT MAY 11 2013
NJZ002-004-006-103>108-NYZ069>075-176-178-112000-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
QUEENS-NORTHERN WESTCHESTER-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN
QUEENS-SOUTHERN WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-WESTERN
PASSAIC-WESTERN UNION-
301 PM EDT SAT MAY 11 2013
...DEVELOPING THUNDERSTORMS WILL IMPACT BERGEN...BRONX...ESSEX...
HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...PASSAIC...
QUEENS...RICHMOND (STATEN ISLAND)...ROCKLAND...UNION AND WESTCHESTER
COUNTIES...
AT 257 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM WARWICK TO 9 MILES NORTHWEST OF
LAWRENCEVILLE...OR ALONG A LINE EXTENDING FROM WARWICK TO 9 MILES
NORTH OF EWING...AND MOVING NORTHEAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4060 7422 4059 7446 4066 7441 4067 7447
4091 7429 4090 7428 4099 7430 4105 7445
4119 7435 4114 7423 4122 7413 4125 7356
4115 7361 4110 7372 4103 7367 4083 7381
4078 7378 4056 7389 4061 7405 4049 7425
JMLocal storm report, May 11, 3:59 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EDT SAT MAY 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG ORANGE 40.77N 74.24W
05/11/2013 ESSEX NJ AMATEUR RADIO
TREE DOWN ON MAIN STREET BETWEEN OAKWOOD AND GLENWOOD
AVENUES.
&&
DSLocal storm report, May 11, 4:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT SAT MAY 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG KEARNY 40.75N 74.12W
05/11/2013 HUDSON NJ SKYWARN SPOTTER
WIRES AND LARGE TREE BRANCH DOWN ON WASHINGTON PLACE.
TIME ESTIMATED BY RADAR.
&&
DSLocal storm report, May 11, 4:21 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT SAT MAY 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG NUTLEY 40.82N 74.16W
05/11/2013 ESSEX NJ SKYWARN SPOTTER
TREES DOWN ON EDGEWOOD AVENUE.
&&
DSLocal storm report, May 11, 4:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EDT SAT MAY 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM LIGHTNING RINGWOOD 41.11N 74.27W
05/11/2013 PASSAIC NJ SKYWARN SPOTTER
LIGHTNING STRIKE TO A CHIMNEY ON FINCH ROAD. CONFIRMED
BY FIRE DEPARTMENT.
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:01 PM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Richmond, Rockland, Westchester | 59 min |
| May 11, 3:08 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 52 min |
| May 11, 3:25 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 50 min |
| May 11, 3:25 PM EDT | Special Marine Warning | OKX | 50 min | |
| May 11, 4:00 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 45 min |
| May 11, 4:01 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 89 min |
| May 11, 4:03 PM EDT | Special Marine Warning | OKX | 42 min | |
| May 11, 4:43 PM EDT | Areal Flood Advisory | OKX | Suffolk | 62 min |
| May 11, 4:48 PM EDT | Special Marine Warning | OKX | 57 min | |
| May 11, 6:31 PM EDT | Special Weather Statement | OKX | Orange | 44 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.